MAUDE Adverse Event Report: ARTHREX, INC. 3.8X180MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.8X180MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.8X180MM FIBULA NAIL, RIGHT
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 9/28/2023, it was reported by a sales representative via email that an ar-8973r-38-180 arthrex fibulock nail talons did not deploy and the activation driver was not seating all the way.The surgeon removed the arthrex fibulock nail and attempted to activate the talons off the jig but was unsuccessful.Another ar-8973r-38-180 arthrex fibulock nail was used to complete the case.This was discovered during a fibulock nail procedure on 9/26/2023.After the procedure, the sales representative put the fibulock nail through the wash and spent about ten to fifteen minutes trying to deploy the talons.Once the talons had deployed, the sales representative noticed that there was a small gray bar or ledge interfering with the driver.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-8973r-38-180 arthrex fibulock® nail lot number: 15001947 was received for investigation.Visual evaluation of the device noted that the talons were deployed.Further visual inspection under a magnifier noted that there was debris in the hex of the retention screw and the hex appeared to be damaged as well.Functional testing was performed by assembling the ar-8973r-38-180 arthrex fibulock® nail with an ar-8973-01 outrigger targeting guide batch number: 052029 and an ar-8973-03 attachment screw batch number: 1391911.An ar-8973-17 torque-limiting actuation driver batch number: 131928 was then used to attempt to deploy the talons.It was noted that the torque-limiting actuation driver could not be seated fully against the attachment screw as intended.The most likely cause for the reported failure can be attributed to misuse/mishandling due to the damage to the device.Refer to investigation photos.

Brand Name
3.8X180MM FIBULA NAIL, RIGHT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18005378
Report Number1220246-2023-08377
Device Sequence Number7604136
Product Code HSB
UDI-Device Identifier00888867295278
UDI-Public00888867295278
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.8X180MM FIBULA NAIL, RIGHT
Device Catalogue NumberAR-8973R-38-180
Device Lot Number15026297
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown